Alert archive / Louisiana / Tornado Warnings in 2004
Tornado Warning 43, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Nov 24, 2004, 4:26 AM CST for Lafourche Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2004, 4:26 AM CST (10:26 UTC)
- Expired
- Nov 24, 2004, 5:30 AM CST
- In force
- 64 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Lafourche Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 23, 11:00 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
| Nov 24, 2:50 AM CST | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 241026 TORLIX LAC057-241130- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 426 AM CST WED NOV 24 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... LAFOURCHE PARISH IN SOUTHEAST LOUISIANA * UNTIL 530 AM CST * AT 423 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR RACELAND... OR ABOUT 15 MILES EAST OF THIBODAUX...MOVING NORTHEAST AT 40 MPH. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2977 9068 2970 9061 2981 9044 2993 9058 $$ 17
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 24, 3:50 AM CST, 36 minutes earlier.
Area forecast discussion, Nov 24, 3:50 AM CST, 36 minutes before
AREA FORECAST DISCUSSION...CORRECTION... NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 350 AM CST WED NOV 24 2004 .DISCUSSION...SIGNIFICANT SEVERE WEATHER EVENT IN PROGRESS EARLY THIS MORNING ACROSS THE FORECAST AREA WITH A FAST MOVING SQUALL LINE MOVING THROUGH AND SEVERAL SUPERCELLS IN ADVANCE OF THE LINE... THEREFORE WILL KEEP THE DISCUSSION SHORT. SEVERE WEATHER WILL REMAIN A THREAT THROUGH THE EARLY MORNING AS UPPER LOW/TROUGH LIFTS NORTHEAST ACROSS THE LOWER MISSISSIPPI VALLEY AND ASSOCIATED STRONG SURFACE COLD FRONT PUSHES THROUGH. STRONG DIFFLUENCE ALOFT NOTED ON WATER VAPOR IMAGERY ACROSS AREA AND 06Z SIL SOUNDING INDICATED STRONG SPEED AND DIRECTIONAL SHEAR WITH LARGE HELICITY VALUES. MOST OF THE CONVECTION WILL EXIT THE AREA DURING THE MORNING HOURS...HOWEVER WILL KEEP CHANCE OF SHOWERS AND THUNDERSTORMS IN FAR EASTERN ZONES INTO THE AFTERNOON. OTHERWISE...FEW CHANGES MADE TO GRIDS AND FORECAST BEYOND TODAY WITH COOLER AND DRY WEATHER ON TAP FOR THANKSGIVING AND FRIDAY WITH THE NEXT CHANCE FOR RAIN STILL ON TRACK FOR THE WEEKEND AS THE NEXT UPPER TROUGH SWINGS THROUGH. MORE RAIN POSSIBLE EARLY NEXT WORK WEEK AS WEAK DISTURBANCES TRAVERSE THE AREA IN SOUTHWEST FLOW ALOFT AHEAD OF ANOTHER UPPER LOW/TROUGH OVER SOUTHWEST CONUS. && PRELIM POINT TEMP/POPS... MCB 70 40 57 35 / 60 00 00 00 BTR 70 45 58 39 / 50 00 00 00 MSY 73 49 59 45 / 80 00 00 00 GPT 74 44 59 38 / 80 00 00 00 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY PQL TO ATCHAFALAYA RIVER OUT 60 NM EXCLUDING LAKES PONTCHARTRAIN AND MAUREPAS. && CORRECTED SMALL CRAFT ADVISORY AREA 11
Hazardous weather outlook, Nov 23, 3:45 PM CST, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 345 PM CST TUE NOV 23 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241300- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 345 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND PRIMARILY WEST OF A TYLERTOWN MISSISSIPPI TO LAKE MAUREPAS TO MORGAN CITY LOUISIANA LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT ACROSS THE REMAINDER OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS EVENING AS AN UPPER LEVEL TROUGH APPROACHES FROM THE SOUTHERN PLAINS TONIGHT. THE MAIN THREATS FROM THE SEVERE THUNDERSTORMS DURING THE PERIOD WILL BE DAMAGING WIND GUSTS OF UP TO 70 MPH. A FEW TORNADOES ARE POSSIBLE OVER NIGHT...WITH THE POSSIBILITY OF LONGER LIVED AND SIGNIFICANT TORNADOES. THE HIGHEST THREAT OF DAMAGING WINDS AND TORNADOES WILL BE OVER SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA INCLUDING BATON ROUGE METRO AREA. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR TONIGHT WITH UP TO TWO INCHES OF RAIN POSSIBLE. MARINE...ONSHORE FLOW IS EXPECTED TO INCREASE TO AROUND 20 KNOTS TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FROM PASCAGOULA MISSISSIPPI TO THE ATCHAFALAYA RIVER OUT 60 NM INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THUNDERSTORMS...WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED WEDNESDAY MORNING...ESPECIALLY OVER EXTREME SOUTHEAST LOUISIANA AND THE MISSISSIPPI COAST. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND ISOLATED TORNADOES. THUNDERSTORM ACTIVITY WILL DECREASE RAPIDLY WEDNESDAY AFTERNOON AS A HIGH PRESSURE BUILDS INTO THE AREA BRINGING COOLER AND DRIER AIRMASS. ADDITIONAL SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP SATURDAY AND AGAIN SUNDAY NIGHT THROUGH TUESDAY. MARINE...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WEDNESDAY AND THURSDAY AS WINDS OF 20 TO 25 KNOTS PREVAIL IN THE WAKE OF A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED THIS EVENING AND OVERNIGHT.
In the hours before
Local storm report, Nov 24, 2:00 AM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 AM CST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1225 AM TORNADO LACOMBE 30.31N 89.93W
11/24/2004 ST. TAMMANY LA PUBLIC
TORNADO SPOTTED.
1240 AM TORNADO SLIDELL 30.28N 89.78W
11/24/2004 ST. TAMMANY LA LAW ENFORCEMENT
*** 4 INJ *** SLIDELL PD REPORTING 80-90 HOMES DAMAGED
WITH A FEW HOMES LIFTED FROM THEIR FOUNDATION IN BEL AIR
SUBDIVISION WITH INJURIES.
1240 AM TORNADO SLIDELL 30.28N 89.78W
11/24/2004 ST. TAMMANY LA LAW ENFORCEMENT
NUMEROUS PROPERTY DAMAGE REPORTS ALONG AIRPORT RD.
1240 AM TORNADO SLIDELL 30.28N 89.78W
11/24/2004 ST. TAMMANY LA LAW ENFORCEMENT
DAMAGE REPORTED AT CENTENNIAL PARK.
1240 AM TSTM WND GST SLIDELL 30.28N 89.78W
11/24/2004 ST. TAMMANY LA LAW ENFORCEMENT
70 MPH WIND GUST AT NWS SLIDELL.
&&
17Special weather statement, Nov 24, 4:22 AM CST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 422 AM CST WED NOV 24 2004 LAZ034>037-047-048-MSZ068>070-241100- AMITE-EAST BATON ROUGE-EAST FELICIANA-PIKE-POINTE COUPEE-ST HELENA- WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 422 AM CST WED NOV 24 2004 TORNADO WATCH NUMBER 894 HAS BEEN CANCELLED FOR THE FOLLOWING LOCATIONS. IN LOUISIANA...THE PARISHES OF POINTE COUPEE...EAST FELICIANA... WEST FELICIANA...EAST BATON ROUGE...WEST BATON ROUGE...AND ST. HELENA PARISHES ARE NO LONGER IN A TORNADO WATCH. IN MISSISSIPPI...THE COUNTIES OF WILKINSON...AMITE AND PIKE ARE NO LONGER IN A TORNADO WATCH. THE THREAT OF SEVERE WEATHER HAS ENDED IN THESE LOCATIONS. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 11:39 PM CST | Special Marine Warning | LIX | 36 min | |
| Nov 24, 12:12 AM CST | Special Marine Warning | LIX | 18 min | |
| Nov 24, 12:16 AM CST | Tornado Warning | LIX | Saint Tammany | 29 min |
| Nov 24, 12:30 AM CST | Special Marine Warning | LIX | 15 min | |
| Nov 24, 12:46 AM CST | Tornado Warning | LIX | Saint Tammany | 44 min |
| Nov 24, 1:48 AM CST | Tornado Warning | LIX | Tangipahoa, Washington | 27 min |
| Nov 24, 2:01 AM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 59 min |
| Nov 24, 2:04 AM CST | Tornado Warning | LIX | Saint Tammany, Tangipahoa | 26 min |
| Nov 24, 2:10 AM CST | Tornado Warning | LIX | Saint James, Saint John the Baptist | 35 min |
| Nov 24, 2:19 AM CST | Special Marine Warning | LIX | 26 min | |
| Nov 24, 2:22 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Iberville, West Baton Rouge | 68 min |
| Nov 24, 2:26 AM CST | Tornado Warning | LIX | Washington | 34 min |
| Nov 24, 2:35 AM CST | Tornado Warning | LIX | Saint Tammany, Washington | 40 min |
| Nov 24, 2:48 AM CST | Special Marine Warning | LIX | 27 min | |
| Nov 24, 2:48 AM CST | Tornado Warning | LIX | Livingston | 27 min |
| Nov 24, 2:52 AM CST | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 53 min |
| Nov 24, 2:53 AM CST | Tornado Warning | LIX | Saint John the Baptist, Saint Tammany, Tangipahoa | 37 min |
| Nov 24, 3:17 AM CST | Severe Thunderstorm Warning | LIX | Livingston | 58 min |
| Nov 24, 3:23 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption | 52 min |
| Nov 24, 3:24 AM CST | Tornado Warning | LIX | Saint Charles, Saint John the Baptist | 36 min |
| Nov 24, 3:33 AM CST | Tornado Warning | LIX | Saint Tammany | 27 min |
| Nov 24, 3:38 AM CST | Tornado Warning | LIX | Washington | 37 min |
| Nov 24, 3:40 AM CST | Tornado Warning | LIX | Ascension | 35 min |
| Nov 24, 3:41 AM CST | Special Marine Warning | LIX | 34 min | |
| Nov 24, 3:58 AM CST | Severe Thunderstorm Warning | LIX | Lafourche, Saint James, Saint John the Baptist, Terrebonne | 62 min |
| Nov 24, 4:00 AM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 24, 4:02 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 43 min |
| Nov 24, 4:06 AM CST | Tornado Warning | LIX | Jefferson, Saint Charles | 54 min |
| Nov 24, 4:13 AM CST | Severe Thunderstorm Warning | LIX | Washington | 32 min |
| Nov 24, 4:17 AM CST | Tornado Warning | LIX | Saint Tammany | 58 min |
| Nov 24, 4:27 AM CST | Tornado Warning | LIX | Jefferson, Orleans, Saint Bernard | 33 min |
| Nov 24, 4:32 AM CST | Special Marine Warning | LIX | 118 min | |
| Nov 24, 4:55 AM CST | Tornado Warning | LIX | Orleans, Saint Tammany | 65 min |
| Nov 24, 5:00 AM CST | Tornado Warning | LIX | Jefferson | 60 min |
| Nov 24, 5:04 AM CST | Tornado Warning | LIX | Plaquemines | 56 min |
| Nov 24, 5:11 AM CST | Severe Thunderstorm Warning | LIX | Saint Bernard | 64 min |
| Nov 24, 5:15 AM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 24, 5:29 AM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 24, 5:34 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche | 26 min |
| Nov 24, 6:03 AM CST | Severe Thunderstorm Warning | LIX | Plaquemines | 57 min |
| Nov 24, 7:01 AM CST | Severe Thunderstorm Warning | LIX | Plaquemines | 29 min |
| Nov 24, 7:15 AM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 24, 7:15 AM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 24, 9:00 AM CST | Special Marine Warning | LIX | 60 min |
Nearby
Tornado Warnings in Louisiana, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.